Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 29, 2013, 8:53 PM CDT for Montague County, Wise County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 8:53 PM CDT (01:53 UTC)
- Expired
- May 29, 2013, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Montague County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:17 PM CDT | TSTM WND DMG | 4 Wsw Forestburg, TX | BARN ROOF AND POWER LINES WERE BLOWN DOWN INTO THE ROAD AT THE INTERSECTION OF FM 1749 AND BOYD ROAD. TORNADO WARNING WAS IN EFFECT. TORNADO WARNING WAS IN EFFECT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
525
WFUS54 KFWD 300153
TORFWD
TXC337-497-300230-
/O.NEW.KFWD.TO.W.0030.130530T0153Z-130530T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALVORD...
MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
FORESTBURG AROUND 925 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
&&
LAT...LON 3362 9749 3344 9749 3344 9742 3343 9739
3338 9740 3333 9775 3342 9786
TIME...MOT...LOC 0153Z 239DEG 21KT 3338 9770
$$
HAMPSHIRE3 follow-up statements
831
WWUS54 KFWD 300203
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT WED MAY 29 2013
TXC337-497-300230-
/O.CON.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
MONTAGUE TX-WISE TX-
903 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN WISE AND SOUTHEASTERN MONTAGUE COUNTIES...
AT 903 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 11 MILES SOUTHWEST OF FORESTBURG...MOVING NORTHEAST AT 20
MPH.
THE TORNADO WILL BE NEAR...
FORESTBURG AROUND 930 PM CDT...
LAT...LON 3345 9750 3344 9742 3343 9740 3342 9739
3338 9740 3334 9768 3344 9777 3362 9749
TIME...MOT...LOC 0203Z 226DEG 19KT 3342 9767
$$
HAMPSHIRE290
WWUS54 KFWD 300215
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT WED MAY 29 2013
TXC497-300225-
/O.CAN.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
WISE TX-
915 PM CDT WED MAY 29 2013
...THE TORNADO WARNING FOR NORTHEASTERN WISE COUNTY IS CANCELLED...
LAT...LON 3361 9750 3358 9749 3345 9750 3345 9749
3344 9749 3344 9764 3349 9769 3362 9749
TIME...MOT...LOC 0215Z 228DEG 31KT 3349 9762
$$
TXC337-300230-
/O.CON.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
MONTAGUE TX-
915 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN MONTAGUE COUNTY...
AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 6 MILES SOUTHWEST OF FORESTBURG...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
FORESTBURG AROUND 925 PM CDT...
LAT...LON 3361 9750 3358 9749 3345 9750 3345 9749
3344 9749 3344 9764 3349 9769 3362 9749
TIME...MOT...LOC 0215Z 228DEG 31KT 3349 9762
$$
HAMPSHIRE480
WWUS54 KFWD 300222
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT WED MAY 29 2013
TXC337-300233-
/O.EXP.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
MONTAGUE TX-
922 PM CDT WED MAY 29 2013
...THE TORNADO WARNING FOR SOUTHEASTERN MONTAGUE COUNTY EXPIRES AT
930 PM CDT...
AT 923 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.
LAT...LON 3361 9750 3358 9749 3345 9750 3345 9749
3344 9749 3344 9764 3349 9769 3362 9749
TIME...MOT...LOC 0223Z 228DEG 31KT 3352 9754
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 6:29 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 29, 6:29 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 629 PM CDT WED MAY 29 2013 .AVIATION... TSRA HAVE AFFECTED THE METROPLEX TAF SITES LATE THIS AFTERNOON WITH MORE TO THE SOUTH. EXPECTING THE CURRENT ACTIVITY TO PUSH NORTH OF THE TAF SITES BY 00Z BUT ANOTHER CLUSTER TO THE SOUTH SHOULD BE ARRIVING ABOUT THE SAME TIME. THUS WILL CONTINUE TSRA/VCTS WITH GUSTY WINDS AND HEAVY RAINFALL THROUGH 02Z ACROSS THE METROPLEX SITES. KACT SHOULD SEE SOME ON AND OFF AGAIN ACTIVITY AS WELL THROUGH 02Z. WILL CONTINUE TO CARRY VCSH 02-08Z AT ALL TERMINALS WITH A RETURN OF MVFR CIGS 07-09Z. MVFR CIGS SHOULD TRANSITION TO VFR CIGS 19-20Z ON THURSDAY. 75 && .PREV DISCUSSION... /ISSUED 314 PM CDT WED MAY 29 2013/ CURRENT RADAR AND SATELLITE IMAGERY SHOWS THUNDERSTORMS DEVELOPING ACROSS NORTHWEST TEXAS FROM NEAR CHILDRESS TO SWEETWATER. MORE ISOLATED SHOWERS CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER NORTH TEXAS. AS OF 20Z THE MOST ACTIVE AREAS CONTINUE TO BE ACROSS THE NORTHWEST...AND SOUTHERN COUNTIES. EXPECT ADDITIONAL DEVELOPMENT WILL CONTINUE...LIKELY THROUGH SUNSET. SEVERE THUNDERSTORMS MAY STILL BE POSSIBLE AS THE UPPER LEVEL IMPULSES ARE ADDING UNFOCUSED LIFT TO THE REGION. ADDITIONAL THUNDERSTORMS WILL LIKELY CONTINUE THROUGH MIDNIGHT AS THE SURFACE TROUGH AXIS MOVES INTO THE AREA AND BEGINS TO SWEEP THE LOWER LEVEL MOISTURE TO THE NORTHEAST. SLIGHT CHANCES FOR SHOWERS ARE EXPECTED TO LINGER ACROSS NORTH TEXAS THROUGH THURSDAY MORNING...MAINLY WITH SPOTTY LIGHT RAINFALL. BEST CHANCES FOR PRECIP WILL BE ALONG THE RED RIVER TOMORROW AFTERNOON AND EVENING...BEFORE GOING COMPLETELY DRY ON FRIDAY. A BRIEF RETURN TO PARTLY CLOUDY SKIES AND A WARMING TREND FRIDAY INTO SATURDAY. WITH RESPECT TO THE NEXT WEATHER CHANGE...NUMERICAL WEATHER MODELS REMAIN CONSISTENT...ON THE LATE SEASON COLD FRONT MOVING THROUGH THE AREA SATURDAY EVENING/EARLY SUNDAY MORNING. BEST CHANCES FOR PRECIPITATION ACROSS NORTH TEXAS ARE ASSOCIATED WITH THE FRONT. PARTLY CLOUDY SKIES AND ANOTHER WARMING TREND ARE IN THE FORECAST FOR EARLY NEXT WEEK ACROSS NORTH TEXAS. VANSPEYBROECK && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 87 74 91 74 / 40 20 10 0 10 WACO, TX 73 88 75 90 75 / 40 20 5 0 10 PARIS, TX 70 83 72 86 73 / 40 20 20 0 10 DENTON, TX 72 87 73 90 72 / 50 20 10 0 10 MCKINNEY, TX 72 85 74 88 73 / 40 20 10 0 10 DALLAS, TX 74 86 77 90 77 / 40 20 10 0 10 TERRELL, TX 72 86 75 89 74 / 40 20 10 0 10 CORSICANA, TX 72 87 75 90 76 / 40 20 5 0 10 TEMPLE, TX 72 87 75 90 75 / 40 20 5 0 10 MINERAL WELLS, TX 71 87 72 92 72 / 50 20 10 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, May 29, 3:20 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT WED MAY 29 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 320 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS EVENING...ESPECIALLY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35 EAST CORRIDOR. SEVERE STORMS ARE POSSIBLE BY THIS EVENING WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL...THOUGH ISOLATED TORNADOES ARE POSSIBLE WITH MORE DISCRETE SEVERE STORMS. IN ADDITION...LOCALIZED HEAVY RAINFALL MAY CAUSE MINOR FLOODING WHERE STORMS TRAIN ACROSS. THE SEVERE THREAT SHOULD LESSEN OVERNIGHT...AS THE THE UPPER DISTURBANCE MOVES NORTHEAST AWAY FROM THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...MAINLY NORTH OF THE HIGHWAY 380 CORRIDOR FROM GRAHAM TO SULPHUR SPRINGS. THUNDERSTORMS CHANCES WILL RETURN TO AREAS NORTH OF INTERSTATE 20 LATE SATURDAY...THEN ACROSS ALL OF NORTH TEXAS SATURDAY NIGHT INTO SUNDAY WITH THE ARRIVAL OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING...MAINLY ALONG AND WEST OF THE INTERSTATE 35 EAST CORRIDOR. 05/
In the hours before
Special weather statement, May 29, 6:53 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED MAY 29 2013
TXZ119-300030-
DALLAS TX-
653 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN DALLAS COUNTY
AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BALCH SPRINGS...MOVING NORTH
AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...BALCH SPRINGS...
DALLAS...FARMERS BRANCH...GARLAND...HIGHLAND PARK...HUTCHINS...
LANCASTER...MESQUITE...RICHARDSON...ROWLETT...SACHSE...SEAGOVILLE...
SUNNYVALE...UNIVERSITY PARK AND WILMER.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3268 9652 3255 9653 3255 9681 3297 9689
3298 9652
TIME...MOT...LOC 2354Z 191DEG 35KT 3271 9665
HAMPSHIRELocal storm report, May 29, 6:56 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 ENE DENTON 33.24N 97.09W
05/29/2013 E1.25 INCH DENTON TX PUBLICLocal storm report, May 29, 7:13 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG MANSFIELD 32.57N 97.13W
05/29/2013 TARRANT TX EMERGENCY MNGR
18 INCH TREE FELL ON A MOBILE HOME IN BREEZY OAKS MHP.Local storm report, May 29, 7:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL DENTON 33.22N 97.15W
05/29/2013 E2.00 INCH DENTON TX EMERGENCY MNGR
IN DENTON AT MCKINNEY AND 288Local storm report, May 29, 8:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 3 NNE ARLINGTON 32.77N 97.10W
05/29/2013 TARRANT TX PUBLIC
RECEIVED A PICTURE OF A LARGE TREE BLOWN ONTO A CAR NEAR
HWY 360 AND GREEN OAKSSpecial weather statement, May 29, 8:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT WED MAY 29 2013
TXZ091-102-300200-
MONTAGUE TX-WISE TX-
830 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MONTAGUE COUNTY
NORTH CENTRAL WISE COUNTY
AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF BRIDGEPORT...MOVING NORTHEAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...CHICO AND
FORESTBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3370 9758 3364 9749 3343 9749 3320 9772
3330 9789
TIME...MOT...LOC 0130Z 217DEG 33KT 3332 9774The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 52 min |
| May 29, 8:30 PM CDT | Special Weather Statement | FWD | Montague | 30 min |
| May 29, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 61 min |
| May 30, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| May 30, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 61 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.